×

Positive solutions to certain classes of singular nonlinear second order boundary value problems. (English) Zbl 0808.34022

The author continues to investigate the existence of solutions to the nonlinear singular boundary value problem \((1/p(t)) (p(t)y')' + q(t) f(t,y,p(t)y') = 0\), \(0 < t < 1\), with \(y\) satisfying either \(y(0) = y(1)\), \(y(1) = 0\); or \(y(1) = 0\), \(\lim_{t \to 0^ +} p(t)y'(t) = 0\). The nonlinearity \(qf\) is allowed to be singular at \(t=0\), \(t=1\), \(y=0\) and/or \(py'=0\). The main idea is to consider the corresponding approximate problems with \(y(1) = 1/n\) and/or \(\lim_{t \to 0^ +} p(t)y'(t) = - 1/n\) \((n \in \mathbb{N}^*)\) when \(qf\) is singular at \(y = 0\) and/or at \(py' = 0\), and then, letting \(n \to \infty\), to obtain the solution via the Arzela-Ascoli theorem.

MSC:

34B15 Nonlinear boundary value problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] L. E. Bobisud, Existence of solutions for nonlinear singular boundary value problems,Applicable Analysis,35, (1990), 43–57. · Zbl 0666.34017
[2] L. E. Bobisud, D. O’Regan andW. D. Royalty, Solvability of some singular boundary value problems,Nonlinear Analysis,12, (1988), 855–869. · Zbl 0653.34015
[3] A. Callegari andA. Nachman, A nonlinear singular boundary value problem in the theory of pseudoplastic fluids,SIAM Jour. Appl. Math. 38, (1980), 275–281. · Zbl 0453.76002
[4] D. R. Dunninger andJ. C. Kurtz, Existence of solutions for some nonlinear singular boundary value problems.J. Math. Anal. and Appl. 115 (1986), 396–405. · Zbl 0616.34012
[5] J. A. Gatica, V. Oliker andP. Waltman, Singular nonlinear boundary value problems for second order ordinary differential equations.,J. Diff. Eq.,79, (1989), 62–78 · Zbl 0685.34017
[6] J. A. Gatica, G. E. Hernandez andP. Waltman, Radically symmetric solutions of a class of singular elliptic equations.Proc. Edinburgh Math. Soc.,33, (1990), 169–180. · Zbl 0689.35029
[7] C. D. Luning andW. L. Perry, Positive solutions of negative exponent generalized Emden-Fowler boundary value problems,SIAM J., Math. Anal. 12 (1981) 874–879. · Zbl 0478.34021
[8] D. O’Regan, Existence of positive solutions to some singular and nonsingular second order boundary value problems,J. Diff. Eq.,84 (1990) 228–251. · Zbl 0706.34030
[9] D. O’Regan, Singular second order boundary value problems,Nonlinear Analysis,15 (1990), 1097–1109. · Zbl 0732.34021
[10] D. O’Regan, Some existence principles and some general results for singular nonlinear two point boundary value problems,J. Math. Anal. Appl. 166 (1992), 24–40. · Zbl 0756.34030
[11] D. O’Regan, Further existence results for singular second order boundary value problems,Proc. Royal Irish Acad.,92A (1992), 111–131. · Zbl 0739.34027
[12] S. Taliaferro A nonlinear singular boundary value problem,Nonlinear Anal.,3 (1979), 897–904. · Zbl 0421.34021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.